Hail, Perkins
- When
- May 23, 3:24 PM MST
- Where
- Perkins County, Madrid
- Measured
- 1.5 in hail
- Property damage
- $10,000
- Crop damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.850, -101.533
10 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 23, 1:48 PM MST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED TO DROP FRONTIER COUNTY NATIONAL WEATHER SERVICE NORTH PLATTE NE 348 PM CDT MON MAY 23 2005 .DISCUSSION... H5 PATTERN IN FAIR AGREEMENT THROUGH 60 HRS. WILL USE BLEND OF NAM AND GFS FOR THE FORECAST. EARLY THIS AFTERNOON SURFACE TROUGH FROM VTN THROUGH OGA WITH COOL FRONT APPROACHING OR JUST INTO NORTHWEST NEBRASKA PANHANDLE. TDS IN THE UPPER 50S OVER SOUTHWEST ZONES WITH 40S THROUGH NORTH CENTRAL ZONES. KLNX RADAR SIGNATURE SHOWING GOOD WAA. SOME CONVECTION STARTING TO RAPIDLY DEVELOP OVER NORTHEAST CO SOUTHEAST WY MOVING NORTH OF EAST TOWARDS SOUTHERN NE PANHANDLE ALONG SURFACE BOUNDARY. MID LEVEL WAVE HELPING TO KICK THINGS OFF WITH INTERACTION OF SURFACE BOUNDARY. SB CAPES ALONG AND TO THE EAST OF SFC TROUGH AXIS APPROACHING 35OO J/KG OVER SOUTHWEST. INSTABILITY INCREASES THROUGH AFTERNOON WITH MARGINAL SB CIN OVER SOUTHWEST. SOME MARGINAL TURNING WITH HEIGHT BULK SHEAR MAGNITUDE ON MINIMAL SIDE. COULD BE ISOLATED TOR MAINLY SOUTHWEST ZONES ESPECIALLY ALONG THE SURFACE TROUGH. BOUNDARY TO MOVE SOUTHEAST OVERNIGHT AND THEN WILL MOVE BACK NORTHWEST LATE NIGHT INTO EARLY MORNING WITH SIMILAR SET UP TO TODAY A BETTER MID LEVEL WAVE MOVING OVER THE RIDGE LATE AFTERNOON EARLY EVENING. CLOUDY CONDITIONS TEMPERATURES SOMEWHAT COOLER. BOUNDARY TO LINGER OVER AREA AGAIN ON WEDNESDAY WITH LATEST MODEL RUN PUSHING IT FURTHER SOUTH WILL HEDGE WITH SCHC WED AND WED NIGHT. EXTENDED THURSDAY THROUGH MONDAY H5 PATTERN HAS BROAD TROUGH THROUGH GREAT LAKES AND NORTHEAST CONUS WITH RIDGE THROUGH PACIFIC NORTHWEST INTO EASTERN ALASKA THEN ANOTHER LOW OVER THE ALEUTIANS. THE RIDGE TRANSLATES EAST AS AN H5 WAVE MOVES OUT OF THE NORTHEAST PACIFIC INTO THE WESTERN CONUS. A LEE TROUGH SETS UP ON SATURDAY WITH WEAK WAVES ROUNDING THE RIDGE OVER CENTRAL PLAINS. STILL KEEPING SCHC GOING WITH WEAK WAVES MOVING THROUGH AND TROUGH ALONG THE FRONT RANGE. BEST CHANCES SUNDAY AND SUNDAY NIGHT. TIMING WILL BE THE KEY. && .LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL 11 PM CDT NEZ022>025-035>037-056>058-069>070. && POWER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 329 PM CDT MON MAY 23 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-240228- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 329 PM CDT MON MAY 23 2005 ...A TORNADO WATCH IS IN EFFECT FOR SOUTHWEST NEBRASKA UNTIL 10 PM MDT (11 PM CDT).... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS THIS EVENING IN WESTERN NEBRASKA. THE RISK AREA IS NEARLY ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. THUNDERSTORMS ARE EXPECTED TO INTENSIFY RAPIDLY AS THEY COME INTO SOUTHWEST NEBRASKA. LOW LEVEL WIND PROFILES FAVOR SUPERCELL DEVELOPMENT AND A NEARLY STATIONARY SURFACE BOUNDARY MAY CAUSE A TORNADO TO DEVELOP. THE TORNADO RISK AREA IS ALONG AND SOUTH OF NEBRASKA HIGHWAY 2 AND ALONG AND WEST OF U.S. HIGHWAY 83. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF WESTERN AND NORTH CENTRAL NEBRASKA TUESDAY. A FRONT CROSSING NEBRASKA IS EXPECTED TO GENERATE THUNDERSTORMS AGAIN IN WESTERN NEBRASKA...AND EXTREME INSTABILITY IS LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING. ACTIVATION IS POSSIBLE TUESDAY. SPRINGER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 318 PM CDT MON MAY 23 2005 NEZ022>025-035>037-056>059-069-070-240400- ARTHUR NE-CHASE NE-DEUEL NE-GARDEN NE-GRANT NE-HAYES NE-HOOKER NE- KEITH NE-LINCOLN NE-LOGAN NE-MCPHERSON NE-PERKINS NE-THOMAS NE- INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...GRANT... HAYES CENTER...IMPERIAL...MULLEN...NORTH PLATTE...OGALLALA... OSHKOSH...STAPLETON...THEDFORD AND TRYON 318 PM CDT MON MAY 23 2005 A TORNADO WATCH IS IN EFFECT UNTIL 10 PM MDT (11 PM CDT) FOR A LARGE PART OF SOUTHWEST NEBRASKA. THUNDERSTORMS DEVELOPING ON THE HIGH PLAINS ARE EXPECTED TO INTENSIFY AS THEY MOVE INTO THE EXTREMELY UNSTABLE AIR IN SOUTHWEST NEBRASKA. A FEW STORMS WITH LARGE HAIL AND DAMAGING WIND ARE LIKELY. TORNADOES ARE POSSIBLE. TUNE IN TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR UPDATES AND WARNINGS AS WEATHER CONDITIONS DEVELOP. SPRINGER
The North Platte radar (KLNX), 147 km away, was scanning. The volume nearest the first event began at 22:25 UTC.
10 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447064, 5447065, 5447066, 5447067, 5447068, 5447069, 5447070, 5447071, 5447072, 5447073.